Wisconsin, 2015Winter Storm in Wisconsin, February 1, 2015
February 1, 2015 · NWS GRB · 1 event in 1 county or zone
A strong low pressure system from the Plains moved across the Ohio Valley. More than a foot of snow fell in far southeast Wisconsin and northern Illinois, and more than 6 inches fell as far north as Manitowoc.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system from the Plains moved across the Ohio Valley. More than a foot of snow fell in far southeast Wisconsin and northern Illinois, and more than 6 inches fell as far north as Manitowoc. The highest reported snowfall totals were 7.2 inches at Two Rivers, and 7.0 inches at Francis Creek. Strong winds developed during the storm, gusting over 30 mph at times, causing blowing and drifting of the new snow. Visibility dropped to near zero at the height of the storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 1, 5:37 AM CST, 23 minutes earlier.
Area forecast discussion, Feb 1, 5:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
537 AM CST SUN FEB 1 2015
UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE
.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 336 AM CST SUN FEB 1 2015
LARGE WINTER STORM CONTINUES TO TRACK OVER THE MID SECTION OF THE
COUNTRY TODAY BEFORE LIFTING INTO THE NORTHEAST STATES TONIGHT
INTO MONDAY. SYSTEM WILL IMPACT THE SOUTH HALF OF THE STATE...WITH
WIDESPREAD WARNING CRITERIA SNOW OVER FAR SOUTHERN WISCONSIN.
EDGE OF THE ACCUMULATING SNOW WILL EXTEND NORTHWARD INTO PARTS OF
CENTRAL AND EAST CENTRAL WISCONSIN...OR ROUGHLY SOUTH OF HIGHWAY
29. OVERALL HIGHER SNOW AMOUNTS TO BE SOUTH OF HIGHWAY 21 THROUGH
EARLY AFTERNOON BEFORE THE SYSTEM BEGINS TO PULL SOUTHEAST.
HOWEVER RADARS EARLY THIS AM ALREADY SHOWING BANDED SNOW FROM ISW
TO ATW. DRIER AIR FROM THE NORTH WILL PRODUCE A HEALTHY CUT OFF
OF SNOW ACCUMULATION. DUE TO A COMBO OF 2-3 INCHES OF SNOW AND STRONG
NORTHEAST WINDS DEVELOPING TODAY AS THE SURFACE LOW DEEPENS OVER
SOUTHERN ILLINOIS...WILL ISSUE A SNOW/BLOWING SNOW ADVISORY FOR
THE SOUTHERN TIER OF COUNTIES...AND ISSUE A WINTER STORM WARNING
FOR MANITOWOC COUNTY DUE TO SNOW AMOUNTS OF 3 TO 4 INCHES AND
POSSIBLY HIGHER WITH ANY LAKE ENHANCED BANDS. HOWEVER THE TIPPING
POINT OF PUTTING MTW COUNTY INTO THE WARNING IS THE DEVELOPING
STRONG NORTHEAST WINDS WHICH LINGER INTO THIS EVENING. POTENTIAL
OF NEAR BLIZZARD CONDITIONS FOR A FEW HOURS OVER MTW COUNTY
TODAY DURING THE PEAK OF THE WINDS. WEAK RETURNS WERE SHOWING UP
ALONG THE LAKE MICHIGAN SHORELINE EARLY THIS MORNING...BUT AFTER 2
AM THESE RETURNS WERE GETTING COVERED UP BY THE EXPANDING SYSTEM
SNOW...AND AVAILABLE GROUND TRUTH INDICATE MINOR SNOW SHOWER
ACTIVITY SO FAR. ANOTHER ISSUE IS KEWAUNEE COUNTY WITH RESPECT TO
THE STRONG NE WINDS...EVEN THOUGH SYSTEM SNOW AMOUNTS PROBABLY ONE
INCH...AND ONLY ABOUT 2 INCHES ON THE GROUND...WILL ISSUE A
SNOW/BLOWING SNOW ADVISORY TO BUFFER MANITOWOC COUNTY...BUT LIKELY
THE BLOWING SNOW MIGHT BE THE DOMINATE ISSUE. CONFIDENCE OF LAKE
SNOW BANDS STAYING OVER KEWAUNEE COUNTY LESS. THE LARGE SNOW
GROWTH REGION WITH THE GRB FORECAST SOUNDINGS TODAY SUPPORT THE
BANDS MAY BE MORE ROBUST DEPENDING ON THE WINDS.
SYSTEM PULLS OUT TONIGHT WITH DIMINISHING SNOW SHOWERS AND WINDS
OVER THE LAKE SHORE REGION. QUIET BUT COLD CONDITIONS EXPECTED FOR
MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 336 AM CST SUN FEB 1 2015
TIMING AND LOCATION OF SNOW CHANCES ARE THE MAIN CONCERNS DURING
THIS PART OF THE FORECAST.
RELATIVELY LOW AMPLITUDE FLOW IS EXPECTED THROUGH THE END OF THE
FORECAST PERIOD. WINDS ALOFT SHOULD BE MAINLY WEST-NORTHWEST SO
TEMPERATURES SHOULD BE BELOW NORMAL BUT NOT EXCEPTIONALLY COLD.
00Z GFS BROUGHT QPF ACROSS NORTHERN WISCONSIN MONDAY NIGHT BUT 00Z
ECMWF/GEM/NAM WERE ALL FARTHER NORTH WITH IT SO HAVE A DRY FORECAST
FOR THAT PERIOD. THERE IS BETTER AGREEMENT AMONG THE MODELS ON TIMING
OF THE SYSTEM THAT WILL IMPACT SOUTHERN AND CENTRAL WISCONSIN...THOUGH
THE GEM LOOKED TOO FAST. HAVE A SMALL AREA OF SLIGHT CHANCE POPS
FOR PART OF CENTRAL WISCONSIN 18Z TUE-00Z WED. THERE IS A CHANCE
FOR SNOW ON WEDNESDAY AS AN UPPER LEVEL SHORT WAVE AND SURFACE LOW
PRESSURE SYSTEM PASS SOUTH OF THE AREA. CHANCES SHOULD BE MAINLY
ACROSS CENTRAL AND EAST CENTRAL WISCONSIN...AND IN NORTH CENTRAL
WISCONSIN DUE TO LAKE EFFECT. SURFACE HIGH PRESSURE SHOULD BRING A
RETURN TO DRY WEATHER FOR THE LATTER HALF OF THE WORK WEEK. SNOW
CHANCES FOR THE WEEKEND REMAIN UNCERTAIN DUE TO TIMING AND
LOCATION DIFFERENCES IN MODEL QPF. HAVE A CHANCE FOR SNOW ACROSS
MOST OF THE AREA FOR SATURDAY FROM THE INITIAL BLEND SO HAVE
STAYED WITH THAT.
&&
.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 536 AM CST SUN FEB 1 2015
MVFR/IFR CIGS AND VSBYS DUE TO SNOW WILL DOMINATE
OVER LOCATIONS SOUTH OF LINE FROM MFI TO GRB TO SUE. MAINLY VFR
CONDITIONS NORTH OF THIS LINE. NORTHEAST WINDS WILL BECOME GUSTY
AS A WINTER STORM RESPONSIBLE FOR THE SNOW INTENSIFIES OVER
CENTRAL ILLINOIS. AS THE WINTER STORM DEPARTS EAST INTO THE OHIO
VALLEY...DRIER AIR POURING THE STATE WILL IMPROVE TO VFR
CONDITIONS TONIGHT. WINDS WILL DIMINISH THIS EVENING OVER CENTRAL
AND NORTH CENTRAL WISCONSIN AND OVERNIGHT OVER NORTHEAST
WISCONSIN.
&&
.MARINE...
ISSUED AT 336 AM CST SUN FEB 1 2015
TIGHTENING PRESSURE GRADIENT WILL LIKELY PRODUCE NEAR
GALE GUSTS FOR AREAS SOUTH OF KEWAUNEE AND NEAR GALE GUSTS FOR
LOCATIONS NORTHWARD.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM CST THIS EVENING FOR WIZ045-
048-049.
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ040.
WINTER STORM WARNING UNTIL 10 PM CST THIS EVENING FOR WIZ050.
&&
SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
MARINE.........TDH
Hazardous weather outlook, Feb 1, 4:50 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
450 AM CST SUN FEB 1 2015
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
450 AM CST SUN FEB 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
BETWEEN 3 TO 5 INCHES OF SNOW IS EXPECTED OVER MANITOWOC COUNTY
TODAY...WITH LOCALLY HIGHER AMOUNTS ALONG LAKE MICHIGAN.
INCREASING NORTHEAST WINDS ALONG THE LAKESHORE MAY PRODUCE NEAR
WHITEOUT CONDITIONS...WHICH MAY IMPACT PORTIONS OF INTERSTATE 43.
OTHERWISE 2 TO 4 INCHES OF SNOW IS EXPECTED OVER PARTS OF CENTRAL
AND EAST CENTRAL WISCONSIN TODAY...WITH THE HIGHER AMOUNTS MAINLY SOUTH
OF HIGHWAY 21. GUSTY NORTHEAST WINDS WILL ALSO CREATE SOME BLOWING
AND DRIFTING OF THE NEW SNOW...ESPECIALLY OVER RURAL OPEN
AREAS...TO CREATE HAZARDOUS DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A MINOR SNOW ACCUMULATION IS POSSIBLE ACROSS CENTRAL AND EAST
CENTRAL WISCONSIN ON TUESDAY NIGH...WHICH MAY CAUSE HAZARDOUS
TRAVEL CONDITIONS. THERE IS A CHANCE OF ACCUMULATING SNOW AT THE
END OF THE WEEK... BUT CONFIDENCE IS LOW IN THE TIMING...LOCATION
AND SNOWFALL AMOUNTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS OVER AN INCH
LATE TONIGHT AND SUNDAY.
LMZ521-522-541>543-021200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
450 AM CST SUN FEB 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
NORTHEAST WINDS MAY REACH GALE FORCE TODAY AND EVENING FOR
NEARSHORE AREAS SOUTH OF TWO RIVERS...AND APPROACH GALE FORCE AT
TIMES FOR AREAS NORTH OF TWO RIVERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
TH/MG
In the hours before
Special weather statement, Feb 1, 4:52 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
452 AM CST SUN FEB 1 2015
WIZ035>037-011500-
WOOD-PORTAGE-WAUPACA-
INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT
452 AM CST SUN FEB 1 2015
...SNOW AND BLOWING SNOW COULD MAKE FOR HAZARDOUS TRAVEL TODAY...
A WINTER STORM TRACKING OVER ILLINOIS WILL PRODUCE AN INCH OR TWO
OF ACCUMULATION THIS MORNING BEFORE TAPERING OFF THIS AFTERNOON.
THE HIGHER AMOUNTS ARE EXPECTED TO BE SOUTH OF HIGHWAY 54.
NORTHEAST WINDS INCREASING TO 15 TO 25 MPH LATER THIS MORNING AND
INTO THIS AFTERNOON WILL PRODUCE SOME BLOWING AND DRIFTING SNOW.
WIZ038-039-011500-
OUTAGAMIE-BROWN-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY
452 AM CST SUN FEB 1 2015
...SNOW AND BLOWING SNOW COULD MAKE FOR HAZARDOUS TRAVEL TODAY...
A WINTER STORM TRACKING OVER ILLINOIS WILL PRODUCE AN INCH OR TWO
OF ACCUMULATION BEFORE TAPERING OFF THIS AFTERNOON. THE HIGHER
AMOUNTS ARE EXPECTED TO BE SOUTH OF THE GREEN BAY AREA. NORTHEAST
WINDS OF 15 TO 25 MPH WILL PRODUCE SOME BLOWING AND DRIFTING SNOW.
TDH
Winter Storm, Manitowoc
- When
- February 1, 6:00 AM CST to 10:00 PM CST
- Where
- Manitowoc forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
The highest reported snowfall total from the storm was 7.2 inches at Two Rivers.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Wisconsin, February 1 to 2, 20153 deaths · 20 events
- Winter Storm in Iowa, February 1, 20151 death · $2.5 million · 51 events
- Winter Storm in Iowa, February 1, 20151 death · $175,000 · 21 events
- Winter Storm in Ohio, February 1 to 2, 2015$4.8 million · 16 events
- Winter Storm in New York, February 1 to 2, 2015$340,000 · 17 events
- Winter Storm in Pennsylvania, February 1 to 2, 2015$600,000 · 3 events
- Drought in Texas, February 1 to 28, 2015$49,000 · 31 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 2015$80,000 · 9 events
- Damaging Winds and Strong Wind in Mississippi, February 1, 2015$55,000 · 60 kt wind · 14 events
- Drought in Oklahoma, February 1 to 28, 201529 events
- Winter Storm and Winter Weather in Nebraska, February 1, 201529 events
- Heavy Snow in New York, February 1 to 2, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551213.